As with any medication, it is possible to take too much Exubera. Overdose effects can include shakiness, dizziness, and blurred vision. However, actual effects will vary, depending on how much of the medication was taken and whether it was taken with other medicines, alcohol, and/or drugs. Treatment options for an Exubera overdose include giving a glucose solution to raise blood sugar levels and monitoring the heart and lungs.
In October 2007, Pfizer announced it will stop making Exubera. This decision was voluntary and was not based on any safety concern; Pfizer states that Exubera has not met its expectations in terms of sales. Starting in October 2007, Exubera will be available for an additional three months, which will give people enough time to change from Exubera to another type of insulin or other diabetes medication.
Exubera Overdose: An IntroductionExubera® (inhaled insulin) is a prescription medication that has been approved to treat type 1 and type 2 diabetes. As with all medicines, it is possible to take too much Exubera. Overdose effects will vary, depending on a number of factors, including how much Exubera was taken and whether it was taken with other medicines, alcohol, or drugs.
If you happen to overdose on Exubera, seek immediate medical attention.
Symptoms of an Exubera OverdoseThe primary effects of an Exubera overdose may include low blood sugar (hypoglycemia). Possible symptoms of low blood sugar include:
- Extreme hunger
- Cold sweats
- Blurry vision.
More severe symptoms include:
- Changes in behavior, such as irritability
- Loss of coordination
- Difficulty speaking
- Loss of consciousness
- Loss of life.